MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Moisture Damage (1405); Temperature Problem (3022)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging a temperature (temp ¿ moisture ingress) issue.The reporter alleged the pump was hot and contained moisture after swimming in a hot tub.There was no indication that the product caused or contributed to an adverse event.This complaint is being reported because there is the potential for the user to experience an injury to the skin due to increased pump temperature.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 02-aug-2018 with the following findings: review of the black box data revealed evidence of sudden drop in voltage resulting from a low battery warning and a replace battery alarm on (b)(4) 2018.There was no evidence of moisture inside the battery compartment.On investigation, the pump powered on normally with the returned battery cap properly in place on the pump.The pump was exercised for 24 hours without any errors, alarms, warnings, overheating or interruption in power.The electrical currents were evaluated and found to be outside of specifications due to excessive moisture contamination in the pump¿s interior component.Leak testing revealed a leak through the display lens.Unrelated to the original complaint, the battery compartment was noted to be cracked during the investigation.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7667123
Report Number2531779-2018-12418
Device Sequence Number1040380
Product Code OYC
UDI-Device Identifier10840406100228
UDI-Public10840406100228
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2018
Was the Report Sent to FDA? Yes
Device Age23 MO
Initial Date Received by Manufacturer 06/23/2018
Supplement Date Received by Manufacturer06/23/2018
Initial Report FDA Received Date07/06/2018
Supplement Report FDA Received Date08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR
Patient Weight177